Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 15, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 30, 2017, 6:53 AM CDT for 17 counties in Texas. It took effect at Apr 30, 2017, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2017, 6:53 AM CDT (11:53 UTC)
- In effect from
- Apr 30, 2017, 9:00 AM CDT
- Expired
- Apr 30, 2017, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Stonewall County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 71 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS74 KLUB 301153 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 653 AM CDT Sun Apr 30 2017 TXZ022>024-028-029-302000- /O.NEW.KLUB.WI.Y.0015.170430T1400Z-170501T0100Z/ /O.CON.KLUB.FZ.W.0001.000000T0000Z-170430T1400Z/ Castro-Swisher-Briscoe-Lamb-Hale- Including the cities of Dimmitt, Hart, Tulia, Silverton, Quitaque, Littlefield, Olton, and Plainview 653 AM CDT Sun Apr 30 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 8 PM CDT this evening. * LOWEST TEMPERATURES...28 to 32 degrees. * TIMING...Winds will increase by mid morning and continue through the early evening. * WINDS...Northwest 25 to 40 mph with gusts to 55 mph. * Impacts...Strong crosswinds may cause difficulty driving small cars and large trucks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means freezing temperatures are imminent. These conditions can harm or kill sensitive vegetation. A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ021-027-033-034-039-301400- /O.CON.KLUB.FZ.W.0001.000000T0000Z-170430T1400Z/ Parmer-Bailey-Cochran-Hockley-Yoakum- Including the cities of Friona, Bovina, Farwell, Muleshoe, Morton, Levelland, Denver City, and Plains 653 AM CDT Sun Apr 30 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * LOWEST TEMPERATURES...28 to 32 degrees. * IMPACTS...Sensitive plants may be damaged or killed if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means freezing temperatures are imminent. These conditions can harm or kill sensitive vegetation. && $$ TXZ025-026-030>032-035>038-042>044-302000- /O.NEW.KLUB.WI.Y.0015.170430T1400Z-170501T0100Z/ Hall-Childress-Floyd-Motley-Cottle-Lubbock-Crosby-Dickens-King- Garza-Kent-Stonewall- Including the cities of Memphis, Childress, Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Graham, Post, Jayton, and Aspermont 653 AM CDT Sun Apr 30 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 8 PM CDT this evening. * TIMING...Winds will increase by mid morning and continue through the early evening. * WINDS...Northwest 25 to 40 mph with gusts to 55 mph. * IMPACTS...Strong crosswinds may cause difficulty driving small cars and large trucks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
4 follow-up statements
057 WWUS74 KLUB 301255 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 755 AM CDT Sun Apr 30 2017 TXZ022>024-028-029-302100- /O.CAN.KLUB.FZ.W.0001.000000T0000Z-170430T1400Z/ /O.CON.KLUB.WI.Y.0015.170430T1400Z-170501T0100Z/ Castro-Swisher-Briscoe-Lamb-Hale- Including the cities of Dimmitt, Hart, Tulia, Silverton, Quitaque, Littlefield, Olton, and Plainview 755 AM CDT Sun Apr 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FREEZE WARNING IS CANCELLED... The National Weather Service in Lubbock has cancelled the Freeze Warning. * TIMING...Winds will increase by mid morning and continue through the early evening. * WINDS...Northwest 25 to 40 mph with gusts to 55 mph. * Impacts...Strong crosswinds may cause difficulty driving small cars and large trucks. && $$ TXZ021-027-033-034-039-301400- /O.CAN.KLUB.FZ.W.0001.000000T0000Z-170430T1400Z/ Parmer-Bailey-Cochran-Hockley-Yoakum- Including the cities of Friona, Bovina, Farwell, Muleshoe, Morton, Levelland, Denver City, and Plains 755 AM CDT Sun Apr 30 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Lubbock has cancelled the Freeze Warning. $$ TXZ025-026-030>032-035>038-042>044-302100- /O.CON.KLUB.WI.Y.0015.170430T1400Z-170501T0100Z/ Hall-Childress-Floyd-Motley-Cottle-Lubbock-Crosby-Dickens-King- Garza-Kent-Stonewall- Including the cities of Memphis, Childress, Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Graham, Post, Jayton, and Aspermont 755 AM CDT Sun Apr 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...Winds will increase by mid morning and continue through the early evening. * WINDS...Northwest 25 to 40 mph with gusts to 55 mph. * IMPACTS...Strong crosswinds may cause difficulty driving small cars and large trucks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
715 WWUS74 KLUB 301410 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 910 AM CDT Sun Apr 30 2017 TXZ024>026-030>032-302100- /O.UPG.KLUB.WI.Y.0015.000000T0000Z-170501T0100Z/ /O.NEW.KLUB.HW.W.0004.170430T1410Z-170430T2100Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle- Including the cities of Silverton, Quitaque, Memphis, Childress, Cedar Hill, Matador, Roaring Springs, Paducah, and Hackberry 910 AM CDT Sun Apr 30 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect until 4 PM CDT this afternoon. The Wind Advisory is no longer in effect. * WINDS...Northwest at 35 to 45 mph with frequent gusts near 55 mph. * IMPACTS...High profile and compact vehicles will be difficult to drive in these conditions. Lightweight outdoor objects can be easily tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ022-023-028-029-035>038-042>044-302100- /O.CON.KLUB.WI.Y.0015.000000T0000Z-170501T0100Z/ Castro-Swisher-Lamb-Hale-Lubbock-Crosby-Dickens-King-Garza-Kent- Stonewall- Including the cities of Dimmitt, Hart, Tulia, Littlefield, Olton, Plainview, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Graham, Post, Jayton, and Aspermont 910 AM CDT Sun Apr 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...Winds will increase by mid morning and continue through the early evening. * WINDS...Northwest 25 to 40 mph with gusts to 55 mph. * Impacts...Strong crosswinds will cause difficulty driving small cars and large trucks. && $$
373 WWUS74 KLUB 302052 AAB NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 352 PM CDT Sun Apr 30 2017 TXZ024>026-030>032-010100- /O.CAN.KLUB.HW.W.0004.000000T0000Z-170430T2100Z/ /O.EXA.KLUB.WI.Y.0015.000000T0000Z-170501T0100Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle- Including the cities of Silverton, Quitaque, Memphis, Childress, Cedar Hill, Matador, Roaring Springs, Paducah, and Hackberry 352 PM CDT Sun Apr 30 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 8 PM CDT this evening. The High Wind Warning has been cancelled. * WINDS...Northwest 25 to 40 mph with gusts to 50 mph. * Impacts...Strong crosswinds will cause difficulty driving small cars and large trucks. A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ022-023-028-029-035>038-042>044-010100- /O.CON.KLUB.WI.Y.0015.000000T0000Z-170501T0100Z/ Castro-Swisher-Lamb-Hale-Lubbock-Crosby-Dickens-King-Garza-Kent- Stonewall- Including the cities of Dimmitt, Hart, Tulia, Littlefield, Olton, Plainview, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Graham, Post, Jayton, and Aspermont 352 PM CDT Sun Apr 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts to 45 mph. * Impacts...Strong crosswinds will cause difficulty driving small cars and large trucks. && $$
921 WWUS74 KLUB 010045 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 745 PM CDT Sun Apr 30 2017 TXZ022>026-028>032-035>038-042>044-010145- /O.EXP.KLUB.WI.Y.0015.000000T0000Z-170501T0100Z/ Castro-Swisher-Briscoe-Hall-Childress-Lamb-Hale-Floyd-Motley- Cottle-Lubbock-Crosby-Dickens-King-Garza-Kent-Stonewall- Including the cities of Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Childress, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Graham, Post, Jayton, and Aspermont 745 PM CDT Sun Apr 30 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds have decreased below advisory levels and they will continue to drop off this evening. Thus the wind advisory will be allowed to expire as scheduled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 30, 6:15 AM CDT, 38 minutes earlier.
Area forecast discussion, Apr 30, 6:15 AM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 615 AM CDT Sun Apr 30 2017 .AVIATION... Low CIGS at the MVFR level, associated with a strong upper level system moving across the Texas Panhandle, will continue to affect KPVW and KCDS for the next hour or so. Otherwise, this same system will bring very strong northwesterly winds to all TAF sites through mid evening. && .PREV DISCUSSION... /issued 340 AM CDT Sun Apr 30 2017/ SHORT TERM... Unseasonably strong upper level low pressure over the eastern Texas Panhandle this morning will move into southeast Kansas later today, deepening by another 100 meters at the 500 millibar level. This will further tighten height gradients, especially across the northeastern 2/3 of our area, enough for what looks like solid Wind Advisory level winds. Solutions also indicate this could be a close call for High Wind Warning level wind speeds from the southeast Texas Panhandle across at least the northern part of the Rolling Plains. This may depend on if deep enough mixing will occur to tap into stronger flow near 750 millibars. We will continue monitoring trends of the potential for warning level wind speeds. Otherwise, it will remain chilly today. The freeze warning remains in effect through 9 am mainly north and west of Lubbock; winds have remained blustery enough and cloud cover persistent enough that only the far northwest corner has hit the freeze mark, but everywhere else is within one or two degrees. Enough cold air aloft and mid level moisture will spread over to retain areas of cloud cover through the day, especially northeast zones. The southern end of the deformation axis will continue very light rain or snow just into our far north over parts of Castro and Swisher Counties in particular, through mid morning, but unlikely for significant accumulations. Checking with local law enforcement indicated light snow at 330 AM both Tulia and Dimmitt, but not accumulating. Skies will tend clear tonight with low moving far enough away. Winds will back off through the evening, and another chilly night will follow tonight; currently not indicating a significant freeze threat. LONG TERM... Upper flow will back from northwesterly early Monday to westerly Monday night and Tuesday allowing warmer and drier to settle in. The mid week trough digging southeast from the Rockies has trended slightly stronger also with indications of at least meager moisture and instability. Still not enough for us to increase thunder chances into any solid categories, but adequate for fringe thunder mention some areas late Tuesday and Wednesday as a cooler airmass follows a cold front late Tuesday. Wednesday will be the coolest day in the work week, along with solid northerly winds perhaps in the high breezy or windy category. Comfortably warmer temperatures will develop late in the week and especially over the weekend with an early weekend ridge axis protruding overhead. Moisture return on the backside of the ridge late next weekend is a little dubious at this point, so favoring no thunder chances through the weekend. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 9 AM CDT this morning for TXZ021>024- 027>029-033-034-039. Wind Advisory until 8 PM CDT this evening for TXZ022>026-028>032- 035>038-042>044. && 01
Hazardous weather outlook, Apr 30, 3:48 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 348 AM CDT Sun Apr 30 2017 TXZ021>044-010900- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 348 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight A freeze warning remains in effect through 9 AM this morning over the southwest Texas Panhandle and the northern and western South Plains. Light snow or flurries will continue through mid morning across the extreme southern Texas Panhandle, but significant accumulations are not expected. Strong northwest winds from 25 to 40 mph, with gusts as high as 55 mph, are expected today especially from the southeast Panhandle into the northern Rolling Plains where locally higher winds may develop. A Wind Advisory is in effect for most locations today. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:28 PM CDT | Winter Weather Advisory | LUB | Bailey, Castro, Lamb, Parmer | 3 hr |
| Apr 30, 9:10 AM CDT | High Wind Warning | LUB | Briscoe, Childress, Cottle, Floyd, Hall, Motley | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.